Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 117, NWS Albuquerque, NM

May 28, 2021Guadalupe County, Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 28, 2021, 3:36 PM MDT for Guadalupe County, Quay County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2021, 3:36 PM MDT (21:36 UTC)
Expired
May 28, 2021, 4:30 PM MDT
In force
54 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Guadalupe County, NM, Quay County, NM

The radar

The Cannon AFB radar (KFDX), 68 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 1:45 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
2515 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

503 
WUUS55 KABQ 282136
SVRABQ
NMC019-037-282230-
/O.NEW.KABQ.SV.W.0117.210528T2136Z-210528T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
336 PM MDT Fri May 28 2021

The National Weather Service in Albuquerque has issued a

* Severe Thunderstorm Warning for...
  Western Quay County in east central New Mexico...
  Northeastern Guadalupe County in east central New Mexico...

* Until 430 PM MDT.

* At 336 PM MDT, a severe thunderstorm was located 7 miles east of
  Santa Rosa, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cuervo.

This includes Interstate 40 between Mile Markers 279 and 292.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a building.

Accumulations of hail on roads can create very slick and hazardous
driving conditions.

&&

LAT...LON 3483 10404 3478 10426 3478 10434 3476 10434
      3473 10445 3497 10463 3506 10443
TIME...MOT...LOC 2136Z 315DEG 17KT 3497 10454 

HAIL...1.00IN
WIND...60MPH
 
$$

CA
1 follow-up statement
318 
WWUS55 KABQ 282151
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
351 PM MDT Fri May 28 2021

NMC019-037-282230-
/O.CON.KABQ.SV.W.0117.000000T0000Z-210528T2230Z/
Quay-Guadalupe-
351 PM MDT Fri May 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR WESTERN QUAY AND NORTHEASTERN GUADALUPE COUNTIES...

At 351 PM MDT, a severe thunderstorm was located 8 miles southwest of
Cuervo, or 11 miles east of Santa Rosa, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
western Quay and northeastern Guadalupe Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3483 10404 3478 10426 3478 10434 3476 10434
      3473 10445 3494 10460 3503 10438
TIME...MOT...LOC 2151Z 315DEG 17KT 3492 10448 

HAIL...1.25IN
WIND...60MPH
 
$$

CA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:14 PM MDT, 22 minutes earlier.

Area forecast discussion, May 28, 3:14 PM MDT, 22 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
314 PM MDT Fri May 28 2021

.SYNOPSIS...
Strong to severe thunderstorms will be the rule during the afternoons
and evenings in eastern New Mexico this evening through at least
Memorial Day. Best chances for afternoon and evening showers and
thunderstorms in the Rio Grande Valley and points west will be on
Memorial Day. High temperatures on Saturday will be near average,
cooling to below average Sunday and into early next week. Slight
chances for afternoon and evening showers and thunderstorms will
remain in the forecast through much of next week.

&&

.DISCUSSION...
.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...
East to southeast flow at the surface continues for areas along and
east of the central mountain chain, complements of last night's
backdoor cold front. Upslope flow has allowed for storms to develop
early this afternoon across the northern high terrain, and they are
slowly propagating east-southeast onto the lower elevations. These
storms will be entering an unstable and sheared environment which
will allow them to intensify through this evening. Aloft at 500mb,
westerly flow is present while farther up at 300mb, flow is more
northwesterly. While flow aloft is fairly week with only about 10 to
20 knots at 500mb, the curved hodograph indicates plenty of
directional shear. The latest SPC mesoanalysis indicates plenty of
instability as well with 1000-2000 J/kg of MLCAPE from roughly San
Miguel County southward through Lincoln and Chaves counties. This
environment will support severe or supercell thunderstorms with the
primary threats being large hail and damaging winds. These storms
should develop into multi-cell clusters or linear segments as they
approach the NM/TX border this evening, and both the latest HREF and
HRRR guidance indicate the severe weather threat should be over by
03-04Z as the storms exit into west TX.

Outflow from these storms will surge westward tonight, helping to
reinforce low-level moisture as well as produce an east canyon wind
in the middle RGV similar to last night. Surface winds across the
east will veer more southeasterly on Saturday, limiting the upslope
component that's present today. However, as an H5 low starts to take
shape to our west, a mid-level jet streak will be steered over the
CWA. While directional shear is reduced, speed shear increases
thanks to the jet streak. Additionally, upper-level divergence is
enhanced across the northeast corner of the state which will be
within the left exit region of the jet. With plenty of instability
remaining in place, Saturday will feature another round of strong to
severe storms again for the eastern portions of the CWA,
particularly the northeast where the latest SPC Day 2 Outlook
highlights a slight risk.

The other concern for Saturday will be the possibility for heavy
rainfall across the northeastern plains as well as areas along the
NM/TX border. By Saturday night, a shortwave disturbance over
southern CO will interact with another backdoor cold front. This
area of convergence combined with increased instability along the
front will help additional convection to develop. There also high
confidence with more than sufficient moisture with PWATs near to
even exceeding an inch. These PWATs are above climatology which adds
to the heavy rainfall confidence. Models are in fairly decent
agreement with the potential for heavy rainfall totals although
there are differences in placement. By Sunday morning, there is the
potential for some locations to see upwards of 2-3" of rain which
may produce flash flooding.

LONG TERM...(SUNDAY THROUGH THURSDAY)
Sprawling surface high pressure centered near the Great Lakes will
keep a southeasterly return flow going across eastern NM Sunday.
At the same time, a weak upper-level low over far southern CA is
forecast to slowly slide southeastward over northern Baja and
northwest Sonora during the day Sunday. This upper-low results in
surface low pressure developing over west-central NM Sunday
afternoon. Another round of strong to severe storms is likely across
much of eastern NM Sunday afternoon/evening with a strong westward
push of moist rain-cooled air surging westward Sunday night. Strong
east winds are forecast for the RGV Sunday night into Monday
morning. GFS and ECWMF agree that Gulf moisture associated with this
surge will be plenty deep to not get scoured out via afternoon
mixing west of the central mountain chain. Memorial Day still looks
like the best day for wetting showers and thunderstorms in the RGV
and points west. Out east, another round of strong to severe storms
is forecast underneath increasing southwest flow aloft ahead of the
above mentioned upper low.

Upper-level trough axis slides east of NM Tuesday. Enough residual
low-level moisture remains for a round of afternoon mainly mountain
convection Tuesday. The northern mountains and northeast
highlands/plains stand the best chances for convection Wednesday
thanks to atmospheric stretching (deformation) between a deep upper-
level trough to the east and a building high pressure ridge to the
west.

15/33

&&

.FIRE WEATHER...
There are currently no critical fire weather concerns over the next
week. A very active pattern through the holiday weekend will lead to
daily rounds of thunderstorms, especially across eastern NM. Storm
coverage this weekend will favor areas along and east of the central
mountain chain. Across the west, dry conditions prevail with minRHs
in the single digits, however, winds will remain relatively light.
Chances for wetting precipitation increase for central and western
NM Monday and Tuesday as low-level moisture being pushed westward to
the Continental Divide should result in an uptick in storm coverage.
Chances for storms and wetting precipitation will gradually trend
down by the middle of next week as winds continue to remain light.

15

&&

.AVIATION...
18Z TAF CYCLE
MVFR to IFR ceilings that were in place across the east are slowly
eroding and will continue to improve through early afternoon.
Shower and thunderstorm development has already begun across the
Sangre de Cristos and this trend will also continue through this
evening. Thunderstorms will intensify as they propagate east to
southeast off the high terrain through eastern NM. A few severe
thunderstorms will also be possible with heavy rain, frequent
lightning, large hail, and damaging winds. Thunderstorms should exit
into the TX Panhandle by 03Z to 04Z. Outflow boundaries and
sufficient low-level moisture will cause low-clouds with MVFR to IFR
ceilings to redevelop for areas along and east of the central
mountain chain after 06Z through the morning. These outflow
boundaries will also be responsible for the redevelopment of the east
canyon wind at KABQ, but wind speeds should remain below 35 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  47  89  52  87 /   0   0   0  10
Dulce...........................  36  83  43  81 /   0  10   5  20
Cuba............................  47  83  49  80 /   5   5   5  20
Gallup..........................  36  86  42  84 /   0   0   0   5
El Morro........................  43  82  43  82 /   0   0   0  10
Grants..........................  37  87  43  85 /   0   0   0  10
Quemado.........................  45  83  46  82 /   0   0   0   5
Magdalena.......................  52  85  52  83 /   0   0   5  10
Datil...........................  49  83  48  81 /   0   0   0   5
Reserve.........................  41  88  42  86 /   0   0   0   0
Glenwood........................  50  91  53  88 /   0   0   0   0
Chama...........................  37  76  41  73 /   5  20  10  30
Los Alamos......................  54  79  54  76 /  10  10  20  40
Pecos...........................  50  79  51  71 /  20  20  30  70
Cerro/Questa....................  45  75  46  70 /  20  30  20  50
Red River.......................  39  69  40  62 /  20  40  40  70
Angel Fire......................  33  71  36  64 /  20  40  50  80
Taos............................  40  80  45  76 /  20  20  20  50
Mora............................  42  74  45  66 /  30  30  50  70
Espanola........................  52  86  54  82 /  10  10  20  40
Santa Fe........................  54  81  55  76 /  10  20  20  50
Santa Fe Airport................  50  85  52  79 /  10  10  20  40
Albuquerque Foothills...........  59  87  61  82 /   5   5  10  30
Albuquerque Heights.............  61  89  60  85 /   5   0   5  30
Albuquerque Valley..............  58  92  57  87 /   0   0   5  20
Albuquerque West Mesa...........  59  89  58  85 /   5   0   5  20
Belen...........................  56  91  54  88 /   0   0   5  20
Bernalillo......................  59  91  56  86 /   5   0  10  30
Bosque Farms....................  54  90  53  87 /   0   0   5  20
Corrales........................  58  92  56  87 /   5   0   5  30
Los Lunas.......................  52  90  53  87 /   0   0   5  20
Placitas........................  58  86  58  82 /   5   5  10  40
Rio Rancho......................  58  89  57  85 /   5   0   5  20
Socorro.........................  59  93  57  91 /   0   0   5  20
Sandia Park/Cedar Crest.........  52  82  55  77 /   5   5  10  40
Tijeras.........................  55  85  55  80 /   5   5  10  40
Edgewood........................  48  85  49  79 /  10  10  10  50
Moriarty/Estancia...............  45  85  47  81 /  10  10  10  50
Clines Corners..................  49  80  50  72 /  20  20  20  60
Mountainair.....................  50  83  52  80 /   5   5   5  30
Gran Quivira....................  49  83  51  80 /  10   5  10  40
Carrizozo.......................  57  88  56  84 /   5  10  10  40
Ruidoso.........................  50  81  51  77 /  10  20  20  50
Capulin.........................  49  74  47  63 /  30  40  70  80
Raton...........................  50  78  48  68 /  30  40  60  80
Springer........................  50  78  50  70 /  30  40  70  70
Las Vegas.......................  44  77  49  67 /  30  30  50  70
Clayton.........................  51  77  54  66 /  30  30  80  80
Roy.............................  52  77  54  67 /  30  30  60  80
Conchas.........................  60  85  58  73 /  30  20  70  80
Santa Rosa......................  57  81  58  73 /  30  20  50  80
Tucumcari.......................  60  84  61  74 /  40  20  70  80
Clovis..........................  59  78  59  74 /  40  20  50  80
Portales........................  61  80  61  76 /  40  20  50  80
Fort Sumner.....................  62  86  62  79 /  40  20  50  80
Roswell.........................  62  90  66  84 /  30  20  30  70
Picacho.........................  55  83  58  81 /  20  30  20  60
Elk.............................  53  84  54  79 /  20  30  20  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, May 28, 3:53 AM MDT, 11 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
353 AM MDT Fri May 28 2021

NMZ201>241-291100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
353 AM MDT Fri May 28 2021

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

There is a marginal to slight risk of severe thunderstorms this
afternoon across the eastern plains, where frequent lightning,
damaging winds, and large hail are possible with any passing storm.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a marginal to slight risk of severe thunderstorms across the
eastern plains this weekend where frequent lightning, damaging winds,
and large hail are possible. Saturday's slight risk will focus over
northeastern NM, while Sunday's storm activity will be more
widespread across the eastern plains.

Memorial Day will see the most widespread storm activity, with strong
to severe storms possible again. Slow storm movements and antecedent
wet soils will raise the threat of localized flash flooding mainly
along and east of the central mountain chain. Arroyo flooding will be
possible through the Rio Grande Valley as well.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather through the
National Weather Service Albuquerque web site at weather.gov/abq or
by calling 1.888.386.7637. You can also submit storm reports and
photos on our Facebook page or via Twitter using the hashtag nmwx.

24

In the hours before

Special weather statement, May 28, 1:53 PM MDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
153 PM MDT Fri May 28 2021

NMZ228-282030-
Far Northeast Highlands-
153 PM MDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLFAX COUNTY UNTIL
230 PM MDT...

At 153 PM MDT, Doppler radar was tracking a strong thunderstorm near
Maxwell, or 10 miles north of Springer, moving east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Springer and Maxwell.

This includes Interstate 25 between Mile Markers 412 and 431.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3640 10474 3661 10468 3661 10438 3629 10448
TIME...MOT...LOC 1953Z 270DEG 13KT 3652 10461

CA
Special weather statement, May 28, 2:11 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
211 PM MDT Fri May 28 2021

NMZ212-223-229-282045-
Central Highlands-Glorieta Mesa Including Glorieta Pass-Northeast
Highlands-
211 PM MDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN MIGUEL COUNTY UNTIL
245 PM MDT...

At 211 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ribera, or 24 miles southwest of Las Vegas, moving east at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ribera, Villanueva, Sena and South San Ysidro.

This includes Interstate 25 between Mile Markers 315 and 330.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern New Mexico.

LAT...LON 3534 10563 3547 10558 3542 10531 3521 10537
TIME...MOT...LOC 2011Z 286DEG 9KT 3536 10553

CA
Special weather statement, May 28, 2:39 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
239 PM MDT Fri May 28 2021

NMZ227-228-230-282115-
Far Northeast Highlands-Union County-Johnson and Bartlett Mesas
Including Raton Pass-
239 PM MDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION AND EAST CENTRAL
COLFAX COUNTIES UNTIL 315 PM MDT...

At 239 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Capulin, or 24 miles northeast of Springer, moving
east at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Frequent and dangerous cloud to ground lightning will also be
possible with this storm.

This storm will remain over mainly rural areas of western Union and
east central Colfax Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern New Mexico.

LAT...LON 3646 10430 3664 10433 3671 10399 3640 10396
TIME...MOT...LOC 2039Z 263DEG 21KT 3656 10422

CA
Special weather statement, May 28, 3:09 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
309 PM MDT Fri May 28 2021

NMZ227-230-282145-
Union County-Johnson and Bartlett Mesas Including Raton Pass-
309 PM MDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND EASTERN
COLFAX COUNTIES UNTIL 345 PM MDT...

At 308 PM MDT, Doppler radar was tracking a strong thunderstorm over
Capulin, or 8 miles southwest of Des Moines, moving southeast at 10
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Frequent and dangerous cloud to ground lightning will also be
possible with this storm.

Locations impacted include...
Capulin.

This includes Highway 64 between Mile Markers 374 and 383, and
between Mile Markers 388 and 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern New Mexico.

LAT...LON 3665 10409 3678 10402 3671 10369 3648 10385
TIME...MOT...LOC 2108Z 294DEG 10KT 3671 10396

CA
Special weather statement, May 28, 3:19 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
319 PM MDT Fri May 28 2021

NMZ215-228-282145-
Far Northeast Highlands-East Slopes Sangre de Cristo Mountains-
319 PM MDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORA AND SOUTH
CENTRAL COLFAX COUNTIES UNTIL 345 PM MDT...

At 319 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Ocate, or 23 miles west of Springer, moving southeast
at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rayado.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3631 10515 3642 10504 3631 10472 3613 10493
TIME...MOT...LOC 2119Z 296DEG 13KT 3633 10502

CA
Special weather statement, May 28, 3:33 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
333 PM MDT Fri May 28 2021

NMZ223-233-282200-
Central Highlands-Guadalupe County-
333 PM MDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE AND EAST
CENTRAL TORRANCE COUNTIES UNTIL 400 PM MDT...

At 333 PM MDT, Doppler radar was tracking a strong thunderstorm over
Encino, or 16 miles west of Vaughn, moving east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Heavy rain will also be possible with this storm.

Locations impacted include...
Vaughn and Encino.

This includes the following highways...
 Highway 285 between Mile Markers 223 and 227.
 Highway 60 between Mile Markers 247 and 267.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central New Mexico.

LAT...LON 3456 10558 3471 10558 3477 10524 3452 10524
TIME...MOT...LOC 2133Z 261DEG 19KT 3465 10548

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:46 AM MDTSpecial Weather StatementABQCurry14 min
May 28, 3:30 AM MDTSpecial Weather StatementABQCurry30 min
May 28, 3:46 AM MDTSevere Thunderstorm WarningABQCurry, Quay44 min
May 28, 4:29 AM MDTSevere Thunderstorm WarningABQCurry, Quay46 min
May 28, 4:37 AM MDTAreal Flood AdvisoryABQCurry, Quay113 min
May 28, 5:13 AM MDTSevere Thunderstorm WarningABQCurry, Quay62 min
May 28, 6:12 AM MDTSevere Thunderstorm WarningABQCurry48 min
May 28, 6:58 AM MDTSpecial Weather StatementABQCurry32 min
May 28, 12:59 PM MDTSpecial Weather StatementABQMora31 min
May 28, 1:48 PM MDTSpecial Weather StatementABQ27 min
May 28, 1:53 PM MDTSpecial Weather StatementABQColfax37 min
May 28, 2:05 PM MDTSevere Thunderstorm WarningABQColfax22 min
May 28, 2:11 PM MDTSpecial Weather StatementABQSanta Fe34 min
May 28, 2:39 PM MDTSpecial Weather StatementABQColfax36 min
May 28, 2:59 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel, Torrance61 min
May 28, 3:09 PM MDTSpecial Weather StatementABQUnion36 min
May 28, 3:19 PM MDTSpecial Weather StatementABQMora26 min
May 28, 3:33 PM MDTSpecial Weather StatementABQTorrance27 min
May 28, 3:45 PM MDTSpecial Weather StatementABQGuadalupe30 min
May 28, 3:47 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance58 min
May 28, 3:58 PM MDTSpecial Weather StatementABQLincoln32 min
May 28, 4:02 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance43 min
May 28, 4:04 PM MDTSevere Thunderstorm WarningABQLincoln41 min
May 28, 4:13 PM MDTSevere Thunderstorm WarningABQQuay47 min
May 28, 4:21 PM MDTSevere Thunderstorm WarningABQHarding, Quay54 min
May 28, 4:28 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay62 min
May 28, 4:36 PM MDTSevere Thunderstorm WarningABQGuadalupe30 min
May 28, 4:43 PM MDTSevere Thunderstorm WarningABQLincoln62 min
May 28, 4:58 PM MDTSevere Thunderstorm WarningABQQuay62 min
May 28, 4:58 PM MDTSevere Thunderstorm WarningABQMora62 min
May 28, 5:01 PM MDTSevere Thunderstorm WarningABQCurry, Quay59 min
May 28, 5:05 PM MDTSpecial Weather StatementABQChaves25 min
May 28, 5:13 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln62 min
May 28, 5:19 PM MDTTornado WarningABQLincoln41 min
May 28, 5:45 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln47 min
May 28, 5:50 PM MDTSevere Thunderstorm WarningABQChaves, Curry, De Baca, Quay, Roosevelt55 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.